Why do I get headaches so often?
Q: I am a 10 years old girl who fainted and fell down twice recently in the school. The same day I got a headache. When I was 1-4 years, I suffered 4 convulsions subsequent to fever and I was admitted in a hospital for 10 days and got treated for the same. After that I have not faced any problem except the recent fainting in the school. I consulted the same doctor who had treated me earlier. He advised an EEG, MRI Scan and eye check up. The EEG shows some abnormality and MRI scan was normal and my eye tests showed a weak eyesight. He prescribed Sodium Valporate. But I took a second opinion from a neuro-physician who diagnosed it to be migraine. He prescribed 15 days medicine for migraine. But when we approached a senior physician for advise, he said that a 10-year-old child cannot suffer from migraine and asked me to discontinue the migraine medicine. He advised taking Mazetol, I-site and Aquasol. Now I have stopped the migraine medicines but have not started any other medicine. I have headache on the side of the left eye. What is the problem with me? Please advise.
A:Sometimes too many opinions may cause confusion and I am the fourth doctor who is adding his advice. But I feel I may have something to offer. The 2 episodes of fainting in school are of importance. If they took place while you were standing, likely in the assembly line, were preceded by light headedness or blurred vision, and not associated with jerking; but people found you were pale, cold and sweating; then you likely suffered from Syncope or fainting. It is then likely you recovered consciousness fast. Ask the people who were near - this is very important for future events. Do you get jerks when you get from sleep after a late night? Secondly, migraine is not at all uncommon in a 10 year old! Thirdly, Syncopal attacks are common in migraineurs! My suggestions to you are:
- Meet your neurologist and request a sleep deprived EEG.
- Get your Hb tested.
- Get a Head up Tilt Table Test done which will confirm whether you are having a Vasodepressor Syncope.